Tischler fibrations of open foliated sets
Annales de l'Institut Fourier, Volume 31 (1981) no. 2, p. 113-135

Let M be a closed, foliated manifold, and let U be an open, connected, saturated subset that is a union of locally dense leaves without holonomy. Supplementary conditions are given under which U admits an approximating (Tischler) fibration over S 1 . If the fibration exists, conditions under which the original leaves are regular coverings of the fibers are studied also. Examples are given to show that our supplementary conditions are generally required.

Soit M une variété feuilletée, U une partie ouverte et connexe qui est une réunion de feuilles localement dense et sans holonomie. On étudie les conditions entraînant l’existence d’une fibration (de Tischler) sur S 1 qui s’approche du feuilletage. D’autre part en posant l’existence d’une telle fibration, on considère les conditions sous lesquelles les feuilles sont des revêtements réguliers des fibres. Finalement, on discute quelques exemples montrant que nos hypothèses supplémentaires sont, en fait, requises.

@article{AIF_1981__31_2_113_0,
     author = {Cantwell, John and Conlon, Lawrence},
     title = {Tischler fibrations of open foliated sets},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {31},
     number = {2},
     year = {1981},
     pages = {113-135},
     doi = {10.5802/aif.831},
     zbl = {0442.57007},
     mrnumber = {83e:57021},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1981__31_2_113_0}
}
Cantwell, John; Conlon, Lawrence. Tischler fibrations of open foliated sets. Annales de l'Institut Fourier, Volume 31 (1981) no. 2, pp. 113-135. doi : 10.5802/aif.831. http://www.numdam.org/item/AIF_1981__31_2_113_0/

[1] J. Cantwell and L. Conlon, Nonexponential leaves at finite level, (to appear). | Zbl 0487.57009

[2] J. Cantwell and L. Conlon, Poincaré-Bendixson theory for leaves of codimension one, Trans. Amer. Math. Soc. (to appear). | Zbl 0484.57015

[3] J. Cantwell and L. Conlon, Growth of leaves, Comm. Math. Helv., 53 (1978), 93-111. | MR 80b:57021 | Zbl 0368.57009

[4] L. Conlon, Transversally complete e-foliations of codimension two, Trans. Amer. Math. Soc., 194 (1974), 79-102. | MR 51 #6844 | Zbl 0288.57011

[5] P. Dippolito, Codimension one foliations of closed manifolds, Ann. Math., 107 (1978), 403-453. | MR 58 #24288 | Zbl 0418.57012

[6] G. Duminy, (to appear).

[7] L. Fuchs, Infinite Abelian Groups, Volume I, Academic Press, New York, 1970. | MR 41 #333 | Zbl 0209.05503

[8] G. Hector, Thesis, Strasbourg, 1972.

[9] H. Hopf, Enden offener Räume und unendliche diskontinuerliche Gruppen, Comm. Math. Helv., 16 (1944), 81-100. | MR 5,272e | Zbl 0060.40008

[10] R. Sacksteder, Foliations and pseudogroups, Amer. J. Math., 87 (1965), 79-102. | MR 30 #4268 | Zbl 0136.20903

[11] D. Tischler, On fibering certain foliated manifolds over S1, Topology, 9 (1970), 153-154. | MR 41 #1069 | Zbl 0177.52103

[12] N. Tsuchiya, Growth and depth of leaves, J. Fac. Sci. Univ. Tokyo, 26 (1979), 473-500. | MR 81f:57028 | Zbl 0448.57009